Jump to content

Photo
Accutane

Accutane Related Side Effects?



3 replies to this topic

#1 CelticsChuck

CelticsChuck

    New Member

  • Members
  • Posts & Likes
    Posts: 1
    Likes: 0
About Me
  • Joined: 31-July 14

Posted 31 July 2014 - 09:19 PM

Hello everyone, first post and I have a few questions.

I was prescribed Accutane for my acne, obviously. So far I am a month and a half in and my skin has never been better. However, I am having some issues I have never has before athletically.

I play football, lift weights often and am extremely active, I run a few miles everyday etc.. For the first time ever I had a really bad hamstring strain, I never thought anything of it. But now, my other hamstring is also starting to feel a similar type of pain as the other and I am wondering if it is possibly the accutane causing this?

I have never had an issue with my hamstrings before and they only bother me while I'm running full speed.

Right now I am taking 80 MG of accutane daily, with my body weight at 200 lbs.

I am going to talk to my doc about this, but I would greatly appreciate your input as I won't meet with him for a while and I have football and could easily be a starter if I can get my hammys back to normal. Should I lower the dosage? Stop completely? Or is it not related at all?

Thanks.

#2 leelowe1

leelowe1

    Senior Member

  • Site Watch
  • Posts & Likes
    Posts: 2,380
    Gallery Images: 10
    Blog Entries: 8
    Likes: 544
About Me
  • Gender:Female
  • Location:NYC
  • Interests:Reading, writing, trying new things, finding my inner strength through this struggle.

    Acne has broken me down but i am hopefully that one day things will get better.
  • Joined: 18-August 11

Achievements

     

Posted 01 August 2014 - 07:19 AM

You will have aches and pains while taking accutane - it's the nature of the game.  Sometimes it goes away but unfortunately, sometimes it doesn't.  If it is affecting your ability to play the sport you love, stop it until you see your doctor.  From my experience, the pains will continue until you're off the drug for a while.



#3 Abi1791

Abi1791

    Junior Member

  • Members
  • Posts & Likes
    Posts: 27
    Likes: 2
About Me
  • Gender:Female
  • Joined: 16-April 14

Posted 02 August 2014 - 06:52 AM

I was told by my derm not to do any exercise because of this reason. Your going to ache and experience a lot of pain If you exercise a lot whilst taking accutane

#4 Francopld

Francopld

    Cool Argentinian Dude

  • Veteran Members
  • Posts & Likes
    Posts: 144
    Likes: 23
About Me
  • Gender:Male
  • Location:Argentina
  • Interests:Film maker, Video Edition
  • Joined: 30-March 14

Posted 02 August 2014 - 09:15 AM

Try to replace the weight lifting with calisthenics (body weight training). It will put A LOT LESS stress on your joints rather than lifting weights. Do pull ups,push ups,squads.all with zero added weight. It may also release some of your body pain.

 

 

Anyways i do suggest to stop running,or stop doing any high impact sport,or at least reduce the intensity. Even light-moderate weight lifting haves less impact on joints than running,so be careful. Try cycling.

 

 

Finally,there is people that experience body wide pain trough the whole treatment,others have it during the first weeks,others have it during the lasts months of the treatment,and unfortunately there is that >1% that will earn from accutane some kind of joint pain (mostly on the back or knees) for the rest of their life.

 

I'm on my third month and since the first week,i'm dealing with lower back pain and some pain in the upper back area,but i'm also active as you.

 

Just take care of your body as you were a newborn. If your joint / back pain worsens,stop/reduce activity. If it doesn't,just train like you always do as long you don't fell pain during or after activity.


Edited by Francopld, 02 August 2014 - 09:23 AM.





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users